A1 Journal article – refereed
[Insulin-induced lipoatrophy in children].




List of Authors: Niinikoski H, Näntö-Salonen K, Ruusu P, Kinnala A, Putto-Laurila A, Toppari J, Keskinen P
Publication year: 2010
Journal: Duodecim
Journal name in source: Duodecim; laaketieteellinen aikakauskirja
Journal acronym: Duodecim
Volume number: 126
Issue number: 11
ISSN: 0012-7183

Abstract
Insulin-induced lipoatrophy is a rare but serious complication of insulin treatment. Its incidence decreased during 1970' and 1980's, but several reports of this phenomenon have again recently been published. Traditional treatment options have included injecting insulin or pump cannula to the area surrounding the lipoatrophy or changing the insulin type or preparation. In this report we present 4 children who developed severe lipoatrophy during insulin pump treatment. Changing injection sites did not help but lipoatrophy disappeared in one patient after changing the insulin preparation. In the three other patients no new atrophy sites have appeared after change in insulin preparation or simultaneous treatment with local pimecrolimus or sodium cromoglicate.

Last updated on 2019-21-08 at 18:54